MAUDE Adverse Event Report: BAYER MEDICAL CARE, INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR

BAYER MEDICAL CARE, INC. AVANTA FLUID MANAGEMENT SYSTEM; ANGIOGRAPHIC INJECTOR
Model Number 60726742
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 09/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bayer service visited the customer site and performed an injector checkout.The site was found to function to specification.The avanta fluid management system has been in use daily since the reported incident.The disposables from the reported occurrence were discarded by the site and unavailable for evaluation.Lot numbers were provided and product analysis performed testing of retained samples.The product was found to function to specifications and as intended.The customer received additional applications training, from a bayer clinical support specialist, immediately following the report of the occurrence.The avanta fluid management system operation manual cautions the user as follows: "do not connect a patient to the injector, or attempt an injection until all trapped air has been cleared from the syringe and fluid path." "warning: expel all air from the syringe, drip chambers, connectors, tubings, transducer, and catheter before connecting the system to the patient.".
 
Event or Problem Description
A bayer representative reported the following: a (b)(6), male patient with an admitting diagnosis of coronary artery disease was connected to the avanta fluid management system while undergoing a cardiac catheterization procedure with pci (percutaneous coronary intervention).An alleged air injection occurred during the final image post pci within the right coronary artery (rca) followed by a dissection at the bifurcation of the rca and anomalous circumflex.A bayer clinical support specialist was present for the case and provided that the opinion of the physician performing the case was the air was introduced via a side arm adaptor that was attached between the spat and the patient catheter.Additionally, the physician provided that the most probable cause of the dissection was most likely the patient catheter and not the injector; he surmised an air bubble may contribute to the size of the dissection, but is unlikely the cause.The patient experienced chest pain and required medical management along with admission to the step down cardiac care unit.The patient was reported to recover and has been discharged from the hospital at this time.

Brand Name
AVANTA FLUID MANAGEMENT SYSTEM
Common Device Name
ANGIOGRAPHIC INJECTOR
Manufacturer (Section D)
BAYER MEDICAL CARE, INC.
1 bayer drive
indianola PA 15051
MDR Report Key7947729
Report Number2520313-2018-00069
Device Sequence Number930629
Product Code DXT
UDI-Device Identifier00616258008578
UDI-Public(01)00616258008578
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60726742
Device Catalogue NumberAVA 500 PEDL
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR